Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A three and five color theorem

Author: Frank R. Bernhart
Journal: Proc. Amer. Math. Soc. 52 (1975), 493-498
MSC: Primary 05C15
MathSciNet review: 0373944
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $f$ be a face of a plane graph $G$. The Three and Five Color Theorem proved here states that the vertices of $G$ can be colored with five colors, and using at most three colors on the boundary of $f$. With this result the well-known Five Color Theorem for planar graphs can be strengthened, and a relative coloring conjecture of Kainen can be settled except for a single case which happens to be a paraphrase of the Four Color Conjecture. Some conjectures are presented which are intermediate in strength to the Four Color Conjecture and the Three and Five Color Theorem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05C15

Retrieve articles in all journals with MSC: 05C15

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society